Alert archive / Wisconsin / Small Craft Advisories in 2023
Small Craft Advisory 69, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Aug 25, 2023, 3:01 PM CDT. It took effect at Aug 26, 2023, 7:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2023, 3:01 PM CDT (20:01 UTC)
- In effect from
- Aug 26, 2023, 7:00 AM CDT
- Expired
- Aug 27, 2023, 7:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 25, 11:53 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 25, 11:53 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1153 AM CDT Fri Aug 25 2023 .UPDATE... (Issued 1155 AM CDT Fri Aug 25 2023) Showers largely forced from a weak upper level wave will continue to dissipate over the next couple hours as the forcing slides out and drier air infiltrates the area. This has already eaten away at clouds surrounding the CWA. This drier air is most obvious at 850mb but somewhat exists at 700mb as well. The faster the clouds clear out the better the chance for temperatures to sneak into the upper 80s, primarily further west where their will be better mixing in addition to more westerly wind direction. Surface low pressure will gradually strengthen and push in from the central US through the rest of the day and into tonight. The surface front will come through slowly overnight tonight. The question will be whether we see much in the way of precip from this front. Models indicate a pretty substantial area of dry air in the mid levels that will not easily be overcome to bring precip to the region. 15-30% chances exist across the northern parts of the CWA while chances further south appear more isolated in nature with a more 10-15% chance. Certain models indicate some increased shower chances into the early morning but the environment does not seem to support it outside of some mild surface convergence from the lake to land friction. Kuroski && .SHORT TERM... (Issued 422 AM CDT Fri Aug 25 2023) Today through Saturday: Weak high pressure over nrn WI will across the lake this afternoon and evening, while a wave of low pressure tracks across srn IA today into central IL for this evening. Isolated to possibly scattered high based, light showers will be possible today as an area of 850-700 MB warm advection and frontogenesis approaches from the west. Deep convection is expected to remain west and south of srn WI closer to the sfc wave. For tnt the shortwave trough currently over srn Manitoba will move from the nrn Great Lakes into the Lower Great Lakes and will help drive a cold front swd across the region. Breezy nnely winds, broken stratocumulus clouds, and relatively cool temps will then prevail on Sat. A Beach Hazard Statement will likely be needed for Lake MI beaches. Gehring && .LONG TERM... (Issued 422 AM CDT Fri Aug 25 2023) Saturday night through Thursday: A w-e high pressure area will settle into the the Great Lakes from Canada for Sunday bringing drier air and pleasant temps. Light sly winds and slightly warming temps will return for Mon, but a large digging and deepening upper trough will settle over the Great Lakes from Canada. There will be chances of showers with the upper trough and associated cold front early in the week. The meridional jet stream pattern will then shift ewd with a shortwave upper ridge moving into the area on Thu. Thus a warming trend for later in the week. Gehring && .AVIATION... (Issued 1155 AM CDT Fri Aug 25 2023) Clouds are gradually being eaten away and thus we should see MVFR CIGS rise and scatter to some degree. Midlevel CIGS seem more likely to persist through the day but even those to some degree will likely see some dissipating. Light and variable winds will dominate the rest of today and tonight but behind the weak front coming through tonight winds will turn north to northeast. A period of MVFR/IFR CIGS should return behind the front but like today should gradually scatter and raise during the day. Some MVFR VSBYS are possibly further west tonight with some patchy fog but should large leave the TAF sites at VFR outside of maybe and hour or 2 reaching 5sm, quickly clearing as we get daylight. Kuroski && .MARINE... (Issued 422 AM CDT Fri Aug 25 2023) Modest northerly winds will become light and variable this afternoon and evening as high pressure around 30.0 inches moves across Lake Michigan. A cold front will then move north to south across the lake late this evening into the overnight as large high pressure builds across Ontario. Breezy north winds are then expected Saturday into Saturday evening. High pressure of 30.1 inches then builds north to south across the lake for Sunday into Sunday evening with lessening winds and waves. A Small Craft Advisory will likely be needed from Sheboygan to Winthrop Harbor Saturday afternoon and night. Gehring && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 25, 3:38 AM CDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 338 AM CDT Fri Aug 25 2023 WIZ046-047-051-052-056>060-062>072-260845- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 338 AM CDT Fri Aug 25 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A High Swim Risk is likely at Lake Michigan beaches on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-260845- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 338 AM CDT Fri Aug 25 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Breezy northeast winds and building waves will likely reach Small Craft Advisory levels Saturday afternoon and night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-260845- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 338 AM CDT Fri Aug 25 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight There are slight chances for thunderstorms this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Breezy north winds and building waves are expected on Saturday for central and southern Lake Michigan. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:11 PM CDT | Special Weather Statement | MKX | Walworth | 34 min |
| Aug 24, 7:20 PM CDT | Special Marine Warning | MKX | 25 min | |
| Aug 24, 7:43 PM CDT | Special Weather Statement | MKX | Walworth | 32 min |
| Aug 24, 7:50 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 30 min |
| Aug 25, 3:04 PM CDT | Beach Hazards Statement | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 40 hr |
Nearby
Small Craft Advisories in Wisconsin, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.